I'm glad to hear you are finding ways to keep your mind occupied. It is good also to understand your triggers and times of day that set of your anxiety. It allows for better planning and gives you the ease of knowing when to prepare for a possible tick.
Running is an excellent stress relief, it oxygenates you and gets your body in shape as well. there is quite a bit of plus sides to that and it sounds like you're doing the right thing. I always feel content with myself after a good hard day at the gym... It's like my 2nd home. It's not the typical Gold's gym, it's a tad bit smaller but pretty popular, but for the fact that I"ve been there for years I know everyone and I feel kind of top dog there (I have Social Anxiety)
It's also good that you understand that there is no stopping or curing these anxiety attacks, it's what makes you who you are, it's your very own feelings and there's nothing to be ashamed about it.
I've had struggles with eating... I would be anxious all day and not eat the entire day... as soon as tension let up I would just gorge because I'd be all of a sudden starving!
That is awesome that you have a good relationship with your doctor, it eliminates the stigma or the mindset that would make you think that he thinks you're just seeking drugs. You sound like a very responsible individual, and the fact that he prescribed you Xanax goes to show he doesn't think that you're just out to get high. believe me... people abuse it. Everyone wants an easy ride through life... but what's life without the falls? I've grown to love my anxiety... I hated it at first. Sure it kicks my butt all the time but you know what, there's nothing more rewarding than feeling a sense of relief that you made it through another day.
As for the Paxil I'm not too sure.
ALthough... it is an SSRI so I'm going to tell you this...
Starting off on it you're going to have to stay commited.. Since this isn't a bakery and I'm not a cake decorator, I'm not going to sugar coat it.... It's probably going to be tough for the first few weeks. He may have asked you to start at a lower half dose for the first week to ease some of these symptoms... But if he didn't don't be alarmed.
Since Serotonin can't just be released to the part of the brain that it needs to be released in, when you take the pill that serotonin is going to travel throughout your body... in your gut as well. You may notice some stomach pains or headaches.... but you'll probably be fine, especially since you have your Xanax.
The biggest thing you will notice is hightened anxiety for the first couple of weeks. Like I've said before, it gets worse before it gets better... Don't be alarmed though... the Xanax will blanket the Anxiety spikes so that is a good idea to take it when needed.
I'm not trying to scare you, these symptoms might not even effect you at all, but I want to give you the heads up just in case.
I started Zoloft exactly one week ago. I started at a 25 mg dose (half my regular dose) but now I'm on 50mg dosage. I haven't noticed any of the physical symptoms such as upset stomach nausea or Diarrhea (Thank GOD) but I have had some pretty high Anxiety the past few days... it's been a bit of a tough week. but there are plenty of people in here to talk you through this and just know it's only temporary. I don't suggest it but just to prove that it's do-able, the past two days I've even ingested 400mg of caffeine (2 tablets) and that's a huge absolute no-go. My psychiatrist would euthenize me if she found out I did that... I had a pretty bad attack... twice... but I took a Klonopin and I calmed down.
But once you're get through the beginning stage you will be adjusted to your correct dosage.
Just keep on with your positive self-treatment of exercise and happy living, and keep those Xanax handy... don't feel guilty for taking them when you need them. It's those who don't need them and a abuse them that society frowns upon. That's my honest opinion. I hope this helps..
I'll see you around!